Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jul 22, 2011, 7:21 PM EDT for Pittsylvania County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 22, 2011, 8:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 75 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531 WWUS81 KRNK 222321 SPSRNK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 721 PM EDT FRI JUL 22 2011 VAZ034-044-045-230000- BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA- 721 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL AND PITTSYLVANIA COUNTIES... AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF GRETNA...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR LEESVILLE AROUND 800 PM. LAT...LON 3719 7948 3714 7927 3692 7940 3696 7955 $$ RCS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 5:47 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 22, 5:47 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT FRI JUL 22 2011
.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES THIS WEEKEND.
A FRONT IS POISED TO SINK SOUTH INTO THE GREAT LAKES AND OHIO
VALLEY EARLY NEXT WEEK SENDING THE RIDGE FURTHER SOUTHWEST. A
BUBBLE OF CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC
BY THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 530 PM...ISOLATED TO SCATTERED THUNDERSTORMS CONTINUE TO
DEVELOP ON OUTFLOW BOUNDARIES. BEST COVERAGE OF STORMS HAS MOVED
UP INTO SRN WV AT THIS TIME. HAVE UPDATED GRIDS TO REFLECT THE
CURRENT COVERAGE...LOWERING POPS IN THE SW MTNS OF VA AND RAISING
THEM ACROSS SE WV AND THE HIGHLANDS OF VA. ALSO...TEMPERATURES ARE
QUITE A BIT COOLER WHERE THERE WAS WIDESPREAD RAIN IN THE NC MTNS
AND SW MTNS OF VA...AND THEY WILL NOT RECOVER MUCH BEFORE SUNSET.
STORMS SHOULD BE DIURNAL..SO COVERAGE WILL WANE BY LATE EVENING.
PREVIOUS DISCUSSION...
SOUTHERLY UPSLOPE COMPONENT TO THE SURFACE WINDS ACROSS THE
EXTREME SW PERSISTED JUST LONG ENOUGH FOR A FEW STORMS TO FORM.
OUTFLOW FROM THESE CELLS THEN PROVIDED JUST ENOUGH LIFTING FOR
STORMS TO BECOME MORE WIDESPREAD IN THIS UNSTABLE UNCAPPED
PROFILE. ALSO...DIFFERENCE BETWEEN TODAY'S SOUNDING AND YESTERDAYS
WAS THE SOMEWHAT STEEPER H7-H5 LAPSE RATES. SOME OF THESE STORMS
HAVE ALREADY BECOME SEVERE WITH DMGG WINDS THE MAIN THREAT. SLOW
MOVING TRAINING STORMS COULD EASILY PRODUCE FLOODING TOO. MOST
STORMS WILL ERODE TONIGHT BUT WITH SOME RENEGADE OUTFLOWS AROUND
CANT RULE OUT AN ISOLATED STORM OVER THE ENTIRE OVERNIGHT.
GFS/ECMWF SHOWING SIMILAR COVERAGE AND FAVORED AREA FOR STORMS
TOMORROW...BUT WITHOUT A SOUTHERLY UPSLOPE FLOW ACROSS THE SW HARD
TO SAY THEY WILL BE AS NUMEROUS. H7-H5 LAPSE RATES SHOULD BE A
LITTLE MORE STEEPER AS WARMEST H85 VALUES ARE PUSHED INTO THE
SOUTHSIDE AND SE WEST VA AND NEW RIVER VALLEY H85 TEMPS LOSE A
DEGREE OR TWO. ALSO...A STRONGER AND PERSISTENT WNW WIND SHOULD
ALLOW BETTER MIXING OF DEWPOINTS INTO THE UPPER 60S BY PM...SAVE
THE PIEDMONT AND SOUTHSIDE WHERE MORE OF A SW TO WSW WIND WILL
PERSIST. WENT ABV MOS DEWPOINTS THERE FOR TOMORROW. WITH SIMILAR
TEMPS AGAIN IN THE SOUTHSIDE AND PIEDMONT HOISTED ANOTHER HEAT
ADVISORY...BUT DIDNT GO AS FAR WEST WITH THE HEAT ADVISORY INTO
THE CREST OF THE BLUE RIDGE AS CRITERIA HASNT BEEN MET
RECENTLY...BUT WILL STILL HIGHLIGHT IN HWO. ALSO...SLIGHTLY COOLER
H85 TEMPS AND DOWNSLOPED DEWPOINTS SHOULD KNOCK A FEW DEGREES OFF
OF HEAT INDICES WEST OF THE BLUE RIDGE.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
ANOTHER VERY WARM DAY SUNDAY AS A COOL FRONT LOCATED TO THE NORTH
BEGINS TYING TO DROP SOUTH. THIS IN RESPONSE TO THE RETROGRADING H5
UPPER RIDGE WHICH STARTS TO OCCUR SUNDAY ACCORDING TO MOST LONGER
RANGE GUIDANCE. FRONT WILL BE PUSHING SOUTH INTO A VERY MOIST AND
UNSTABLE AIR MASS SO SHOULD SEE A SLIGHTLY BETTER CHANCE FOR
CONVECTION SUNDAY AFTERNOON. HIGH TEMPERATURES AND HEAT INDICES TO
CONTINUE FLIRTING WITH ADVISORY LEVELS ESPECIALLY ACROSS THE
PIEDMONT WHERE 100+ VALUES SEEM LIKELY. WARMS LOWS AGAIN SUNDAY
MORNING WITHIN ONLY UPPER 60 TO MID-70S.
FRONT SHOULD MAKE SOME BETTER PROGRESS ON MONDAY AS NORTHWEST FLOW
BECOMES A LITTLE MORE PRONOUNCED AND TROUGH BEGINS TO DIG OVER NEW
ENGLAND. KEPT LIKELY POPS IN THE AFTERNOON HOURS ACROSS THE
MOUNTAINS AND HIGH CHANCE IN THE PIEDMONT. THE STORMS WILL HAVE
PLENTY OF MOISTURE TO WORK WITH OBVIOUSLY AS PWATS WILL CONTINUE
IN THE 1.50 TO NEARLY 2 INCH RANGE. SLOW-MOVING STORMS CAUSE PRODUCE
LOCAL RUNOFF PROBLEMS AND WET DOWNBURST SEVERE POTENTIAL WILL EXIST
AS WELL.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE OMNIPRESENT UPPER RIDGE ACROSS THE SOUTHERN 2/3 OF THE CONUS
REACHES IT WESTERNMOST EXTENT ABOUT TUESDAY AND THEN MODELS BEGIN TO
SHIFT RIDGE AXIS BACK TOWARD THE EAST BY MID- TO LATE WEEK AND MAY
BE POSITIONED OVER THE MID-ATLANTIC BY FRIDAY. THE RESULT WOULD BE
INCREASED HEAT YET AGAIN AND A POSSIBLE REPLAY OF YESTERDAY AND
TODAY. BOTH GFS AND ECMWF ARE SHOWING SOMETHING LIKE THIS WITH 596DM
HEIGHTS OVER THE EASTERN SEABOARD BY FRIDAY. SO BOTTOM LINE IS A
CONTINUATION OF THE PATTERN..SLIGHT COOLING EARLY WEEK FOLLOWED BY
INTENSIFICATION OF THE HEAT THURSDAY AND ESPECIALLY FRIDAY INTO NEXT
WEEKEND. COULD BE LOOKING AT MORE HEAT ADVISORIES/WARNINGS.
MAINTAINED AFTERNOON POPS IN THE SLIGHT TO LOW CHANCE RANGE SINCE
THE COMBINATION OF HEAT AND MOISTURE MAKES STORMS POSSIBLE WITH
ALMOST ANY WEAK TRIGGER..ALTHOUGH WIDESPREAD OR ORGANIZED ACTIVITY
UNLIKELY.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
CLUSTER OF STORM WHICH DEVELOPED THANKS TO A SOUTHERLY UPSLOPE
COMPONENT WILL BE AFFECTING BLF OVER THE NEXT HOUR OR SO. NOT OUT
OF THE QUESTION THAT MORE STORMS FIRE SOUTH OF BLF AND AFFECT THE
TERMINAL LATER THIS AFTERNOON. SOME TEMPO IFR CONDS MAY RESULT.
FEW ISOLATED CELLS ALSO POPPING UP NEAR ROA/BCB SO THESE TERMINALS
MAY ALSO BE AFFECTED THIS AFTERNOON. TONIGHT SHOULD FOLLOW LAST
NIGHT IN TERMS OF FOG DURATION AND INTENSITY...WITH LIFR AT LWB
AND BORDERLINE MVFR/IFR ELSEWHERE. CONSIDERING THE STORMS AT BLF
CURRENTLY...THIS MAY ALSO SET THE STAGE FOR LIFR FOG THERE LATE
TONIGHT. LWB AND POSSIBLY BLF SHOULD IMPROVE TO VFR BY 15Z.
THE SATURDAY FORECAST LOOKS TO BE A REPEAT OF TODAY WITH SCT
STORMS IN THE MTNS IN THE AFTN...FOLLOWED BY FOG AGAIN SAT NIGHT
IN THE MTNS AND LYH/DAN POSSIBLY.
THE RIDGE BREAKS DOWN SUNDAY INTO EARLY NEXT WEEK WITH A FRONT
MOVING IN. THIS FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST
OF THE CWA MONDAY. AS COOLER AIR ARRIVES INTO TUESDAY MORNING
THERE SHOULD BE SOME IFR FOG WITH A WET GROUND THEN A DRY TUESDAY
PM FOLLOWS.
&&
.CLIMATE...
BLUEFIELD HAS ALREADY SET A NEW RECORD HIGH FOR TODAY JULY 22ND.
RECORD HIGHS FRI/22ND
ROANOKE 103/1952
LYNCHBURG 102/1926
DANVILLE 104/1952
BLACKSBURG 95/1983
BLUEFIELD 87/2008
RECORD WARMEST LOW TEMPERATURES
FRI/22ND
ROANOKE 75/1912
LYNCHBURG 80/1930
DANVILLE 76/1977
BLACKSBURG 70/1983
BLUEFIELD 72/2010
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ019-022>024-
032>035-043>045-058.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ046-
047-059.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR VAZ035-
043>047-058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ003>006-019-
020.
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR NCZ004>006.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...JJ/KM
SHORT TERM...PC
LONG TERM...PC
AVIATION...KM/WP
CLIMATE...Hazardous weather outlook, Jul 22, 4:04 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 404 PM EDT FRI JUL 22 2011 VAZ046-047-059-232015- APPOMATTOX-BUCKINGHAM-CHARLOTTE- 404 PM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES WILL AGAIN APPROACH 110 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-020-VAZ019-022>024-032>034-232015- SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD- 404 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES SHOULD CLIMB TO AROUND 105 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-232015- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 404 PM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. THE HEAT INDEX THIS LATE AFTERNOON MAY BE NEAR 100F AT TIMES. NUMEROUS THUNDERSTORMS THIS EVENING MAY BE SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. FLASH FLOODING MAY OCCUR ESPECIALLY IN EXTREME SW VA AND NW NC. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT INDICES WILL AGAIN BE IN THE MID 90S TO 104 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ035-043>045-058-232015- STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- HALIFAX- 404 PM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDICES SHOULD CLIMB TO AROUND 105 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 5:23 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT FRI JUL 22 2011
VAZ045-222200-
CAMPBELL VA-
523 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...
AT 520 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF EVINGTON...DRIFTING NORTH AT 5 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CAMPBELL COUNTY.
LAT...LON 3709 7914 3710 7920 3712 7921 3710 7923
3711 7924 3713 7925 3712 7926 3728 7924
3728 7909
RCSSpecial weather statement, Jul 22, 5:27 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 527 PM EDT FRI JUL 22 2011 VAZ032-222200- PATRICK VA- 527 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT PATRICK COUNTY... AT 524 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF WOOLWINE...MOVING NORTH AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WOOLWINE AROUND 540 PM AND CHARITY AROUND 555 PM. LAT...LON 3685 8026 3683 8007 3663 8019 3666 8033 RCS
Local storm report, Jul 22, 5:50 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 1 SSE PULASKI 37.03N 80.79W
07/22/2011 PULASKI VA PUBLIC
SEVERAL TREES DOWN ON MILLER LANE. 5 HOMES WITH MINOR
DAMAGE.
&&
RSTONEFILocal storm report, Jul 22, 5:52 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 1 SSE PULASKI 37.03N 80.79W
07/22/2011 E1.00 INCH PULASKI VA PUBLIC
QUARTER INCH HAIL REPORTED ON MILLER ROAD.
&&
RSTONEFISpecial weather statement, Jul 22, 7:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
702 PM EDT FRI JUL 22 2011
VAZ033-034-222345-
BEDFORD VA-FRANKLIN VA-
702 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND FRANKLIN COUNTIES...
AT 658 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PENHOOK...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SMITH MOUNTAIN LAKE STATE PARK AROUND 720 PM
AND MONETA AROUND 735 PM.
LAT...LON 3703 7957 3704 7959 3702 7960 3699 7966
3705 7975 3723 7960 3709 7945
RCSSpecial weather statement, Jul 22, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 721 PM EDT FRI JUL 22 2011 VAZ034-044-045-230000- BEDFORD VA-CAMPBELL VA-PITTSYLVANIA VA- 721 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL AND PITTSYLVANIA COUNTIES... AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF GRETNA...MOVING NORTHEAST AT 5 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR LEESVILLE AROUND 800 PM. LAT...LON 3719 7948 3714 7927 3692 7940 3696 7955 RCS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 12:26 PM EDT | Special Weather Statement | RNK | Smyth | 49 min |
| Jul 22, 1:05 PM EDT | Special Weather Statement | RNK | Patrick | 40 min |
| Jul 22, 1:14 PM EDT | Special Weather Statement | RNK | Bland | 46 min |
| Jul 22, 1:20 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jul 22, 1:55 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Jul 22, 2:58 PM EDT | Special Weather Statement | RNK | City of Galax | 47 min |
| Jul 22, 3:00 PM EDT | Special Weather Statement | RNK | Pulaski | 45 min |
| Jul 22, 3:15 PM EDT | Special Weather Statement | RNK | Grayson | 45 min |
| Jul 22, 3:18 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski, City of Radford | 57 min |
| Jul 22, 3:36 PM EDT | Flash Flood Warning | RNK | Smyth, Tazewell | 5 hr |
| Jul 22, 3:52 PM EDT | Heat Advisory | RNK | Amherst, Appomattox, Buckingham, Campbell, Charlotte, Halifax and 5 more | 28 hr |
| Jul 22, 5:23 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Jul 22, 5:27 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Jul 22, 7:02 PM EDT | Special Weather Statement | RNK | Bedford | 43 min |
| Jul 22, 7:38 PM EDT | Special Weather Statement | RNK | Bath | 37 min |
| Jul 22, 1:44 PM EDT | Special Weather Statement | RNK | Ashe | 46 min |
| Jul 22, 2:11 PM EDT | Special Weather Statement | RNK | Wilkes | 64 min |
| Jul 22, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe | 41 min |
| Jul 22, 2:50 PM EDT | Special Weather Statement | RNK | Ashe | 55 min |
| Jul 22, 3:45 PM EDT | Special Weather Statement | RNK | Ashe | 45 min |
| Jul 22, 4:39 PM EDT | Special Weather Statement | RNK | Surry | 66 min |
| Jul 22, 4:50 PM EDT | Special Weather Statement | RNK | Summers | 55 min |
| Jul 22, 7:47 PM EDT | Special Weather Statement | RNK | Greenbrier | 43 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.